Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 159, NWS Charleston, SC

July 21, 2007Bryan County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2007, 4:57 PM EDT for Bryan County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2007, 4:57 PM EDT (20:57 UTC)
Expired
Jul 21, 2007, 5:30 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Bryan County, GA

The radar

The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:00 PM EDTTSTM WND DMG1 Sw Ellabell, GASMALL TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 212057
SVRCHS
GAC029-212130-
/O.NEW.KCHS.SV.W.0159.070721T2057Z-070721T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT JUL 21 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 530 PM EDT

* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELLABELL...OR ABOUT 10 MILES EAST OF PEMBROKE...MOVING SOUTH AT 15
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ELLABELL...LANIER...
  RICHMOND HILL...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3193 8140 3195 8146 3197 8147 3196 8150
      3208 8162 3221 8142 3211 8140 3207 8136
      3205 8136 3197 8129 3193 8128 3187 8138
TIME...MOT...LOC 2057Z 338DEG 14KT 3207 8144

$$
1 follow-up statement
000 
WWUS52 KCHS 212110
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT SAT JUL 21 2007

GAC029-212130-
/O.CON.KCHS.SV.W.0159.000000T0000Z-070721T2130Z/
BRYAN GA-
510 PM EDT SAT JUL 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BRYAN COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF ELLABELL...OR ABOUT 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...ELLABELL...LANIER AND RICHMOND HILL.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3193 8140 3195 8146 3197 8147 3196 8150
      3208 8162 3221 8142 3211 8140 3207 8136
      3205 8136 3197 8129 3193 8128 3187 8138
TIME...MOT...LOC 2110Z 343DEG 12KT 3202 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:37 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 21, 3:37 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT JUL 21 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH ACROSS SE GA THIS EVNG AND LINGER
OVER NRN FL THROUGH SUNDAY. HIGH PRESSURE WILL BUILD OVER THE
REGION IN THE WAKE OF THE FRONT AND PERSIST INTO EARLY NEXT WEEK.
THE FRONTAL BOUNDARY OVER FLORIDA WILL THEN LIFT BACK NORTH AS A
WARM FRONT BY MID WEEK. A WAVE OF LOW PRES ALONG THE FRONT WILL
KEEP HIGHER THAN NORMAL RAIN CHANCES OVER THE AREA THROUGH THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE CDFNT HAS BEEN SLOW TO CLR SE GA THIS AFTN AND APPEARS TO HAVE
BECOME BTR DEFINED IN THE DEWPTS OBSERVATIONS OVR THE PAST FEW
HRS. THE TIGHTEST DEWPTS BNDRY XTNDS ROUGHLY ALONG THE SAVANNAH
RIVER WHICH SUGGESTS THE FNT IS AROUND THIS LOCATION. INSTABILITY
ALONG AND S OF THE BNDRY REMAINS HIGH WITH INSTABILITY PLOTS
SHOWING SBCAPES OF 2500-3000 J/KG WITH LI/S OF -5 TO -6C. ISOLD
TSTMS HAVE RECENTLY DVLPD ACROSS INTERIOR SE GA WITH ADDITIONAL
ACTIVITY BEGINNING TO FIRE ALONG THE GA COAST WITH THE RESULTANT
SEA BREEZE. AN ISOLD STRONG OR SVR TSTM WL BE PSBL THROUGH EVNG
AFT WHICH ACTIVITY WL QUICKLY DIMINISH WITH THE LOSS OF HEATING.
THE FNT IS XPCTD TO MOVE S THROUGH THE EVNG AND SHOULD BE NEAR OR
S OF THE ALTAMAHA RIVER BY MID-LTE EVNG. WITH DRIER AIR FILTERING
IN FROM THE N SUSPECT THE RISK FOR SHOWER AND TSTM ACTIVITY ACROSS
SE SC HAS COME TO AN END...THUS WL GO WITH A DRY FCST THERE FOR
TNGT. FARTHER S...20/30 EVNG POPS SHOULD SUFFICE WITH THE HIGHEST
GRIDDED POPS S OF I-16.

INSTABILITY CU WL QUICKLY DSPT AFT SUNSET AND WITH THE CIRRUS
SHOWING SIGNS OF DIMINISHING XPCT MOSTLY CLR SKIES TO PREVAIL
TNGT. TEMPS WL BE UNUSUALLY COOL FOR JULY...RANGING FROM THE MID
60S WELL INLAND TO THE LWR-MID 70S CLOSER TO THE COAST WHERE THE
WATER INFLUENCES FROM THE ATLC /WTR TEMPS IN THE MID 80S/ WL BE
MOST PREVALENT.
&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE SHARP UPR TROF TO THE W IS FCST TO BE RIGHT OVR THE FCST AREA
BY TMRW WITH MODELS SHOWING WK BUT BROAD NVA MOVING IN FROM THE SW
DURING THE AFTN. LOW-LVL MOISTURE FROM ONSHORE FLOW WL BE GREATEST
ACROSS SE GA AND THIS COUPLED WITH TEMPS RISING INTO THE UPR 80S
COULD BE ENOUGH TO SUPPORT AT LEAST ISOLD TSTM ACTIVITY DESPITE
THE WK NVA ALOFT. FARTHER N ACROSS SE SC IT APPEARS THE ATMOS MAY
BE TOO DRY TO SUPPORT ANY MEASURABLE PCPN DURING THE AFTN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT THROUGH TUESDAY NIGHT...
BOTH THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUE
NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST CONUS
SUNDAY NIGHT...SETTLING OVER THE REGION MONDAY...THEN PUSHING
EASTWARD AND INTO THE ATLANTIC MONDAY NIGHT THROUGH TUESDAY NIGHT.
UPSTREAM DEWPOINTS IN THE MID- ATLANTIC REGION HAVE FALLEN INTO
THE 40S AND 50S THIS AFTERNOON...AND WITH NE FLOW EXPECTED TO
CONTINUE AS HIGH PRESSURE SETTLES SOUTHWARD INTO THE
REGION...EXPECT THIS DRY AIRMASS ALTHOUGH SLIGHTLY MODIFIED TO
MOVE INTO THE AREA. DESPITE UNUSUALLY DEEP UPPER TROUGH IN PLACE
SUN NIGHT THROUGH MON NIGHT...THE COMBINATION OF DRY LOW LEVEL
AIRMASS AND CAPPING INVERSION AROUND 650 MB SHOULD KEEP ANY
SHWR/TSTM ACTIVITY SUPPRESSED BELOW MENTIONABLE POPS...AND WILL
KEEP THE FORECAST RAIN FREE.

RETURN FLOW GETS ESTABLISHED TUE AND TUE NIGHT AS HIGH PRESSURE
SLIDES EASTWARD INTO THE ATLANTIC. THE NAM AND GFS BEGIN TO DISAGREE
AT HOW QUICKLY DEEP MOISTURE AND HIGHER DEWPOINT AIR PUSHES BACK
INTO THE REGION...BUT MAJORITY OF MODEL GUIDANCE SUPPORTS THE GFS
SOLUTION WHICH IS IN LINE WITH THE CURRENT FORECAST. WILL FOLLOW
MODEL CONSENSUS AND KEEP FORECAST CONTINUITY WITH THE AFTERNOON
PACKAGE...WITH THE EXPECTATION THAT SURFACE DEWPOINTS AND DEEP
MOISTURE WILL QUICKLY INCREASE OVER THE FORECAST AREA AS HIGH
PRESSURE SHIFTS OFFSHORE. WITH COMBINATION OF UPPER TROUGHING OVER
THE REGION AND INCREASING INSTABILITY...EXPECT TO SEE SOME SHWR/TSTM
ACTIVITY DEVELOP ACROSS THE AREA...AND WILL CONTINUE TO MENTION CHC
POPS TUE AND SLGT CHC/LOW CHC POPS TUE NIGHT.

EXPECT RATHER PLEASANT CONDITIONS...WITH UNSEASONABLY LOW
HUMIDITY AND TEMPERATURES SEVERAL DEGREES BELOW CLIMO. IN
FACT...AS HIGH PRESSURE BUILDS INTO THE AREA SUN NIGHT...OVERNIGHT
LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 60S AWAY FROM THE COAST.
THE RECORD LOW FOR DOWNTOWN CHARLESTON IS 69 DEGREES...AND THIS
MAY BE IN JEOPARDY IF A GOOD LAND BREEZE DEVELOPS AS EXPECTED.

WEDNESDAY THROUGH SATURDAY...
UPPER LVL LOW STILL PROGGED OVER THE OHIO VALLEY IN THE EXTENDED
WITH UNSEASONABLY STRONG H25 WINDS DEVELOPING AROUND THE SOUTHERN
TIER OF THE LOW. SECTOR OF JET PUTS US IN A FAVORABLE ZONE FOR
UPPER LVL DIVERGENCE WHILE AT THE SFC A WARM FRONT CONTINUES TO
PUSH SLOWLY NORTHEAST. SHOULD SEE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS FOR WEDNESDAY WITH THE POSSIBILITY OF SOME SEVERE
CONVECTION WHERE BREAKS IN CLOUDS ARE SEEN. SOME DRYER AIR IN THE
MID LVLS BEHIND THE WARM FRONT SUGGESTS A BREAK OF CLOUD COVER IN
THE WARM SECTOR AND THE POSSIBILITY OF STRONGER SFC HEATING OVER
OUR GA ZONES. GIVEN MODEL FORECASTS NEAR 1500 J/KG...THE POTENTIAL
FOR ISOLATED THUNDERSTORMS IS POSSIBLE WITH AN ENHANCED AREA OF
ACTIVITY ALONG THE SEA BREEZE.

UPPER LVL DYNAMICS BEGIN TO WEAKEN AS THE H25 FLOW CONTINUES TO
SHIFT NORTHEAST BEGINNING ON THURSDAY. THE UPPER LVL LOW
APPEARS TO BE FORCED SOUTH INTO THE MISSISSIPPI VALLEY IN RESPONSE
TO FORMATION OF SFC HIGH PRESSURE OVER THE GULF. THIS IN
COMBINATION WITH RIDGING OF HIGH PRESSURE FROM THE ATLANTIC APPEARS
TO WEAKEN THE UPPER LVL LOW AS IT SEPARATES ITSELF FROM THE MAIN
LONG WAVE TROUGH. THE SFC WARM FRONT BOUNDARY ALSO WEAKENS AS
CONTINUED RIDGING OF HIGH PRESSURE FROM THE ATLANTIC PERSISTS
THROUGH SATURDAY. AS THIS PROCESS UNFOLDS...A DECREASING TREND IN
SHOWERS AND THUNDERSTORMS IS EXPECTED WITH LITTLE ACTIVITY AFTER
FRIDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WL PREVAIL FOR THE NXT 24 HRS. COULD SEE AN ISOLD
TSTM NEAR THE SAV TERMINAL THROUGH 00Z AS A CDFNT MOVES THROUGH. WL
CONTINUE MENTION OF CB/S TO COVER FOR NOW. DRY WX WL PREVAIL AT
CHS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED.
HOWEVER...MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR
SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH
THU.

&&

.MARINE...
NE WINDS AROUND 20 KT CONTINUE ALONG THE CHARLESTON COUNTY COAST
WHERE THE GRADIENT BTWN HIGH PRES TO THE N AND WK LOW PRES WELL
OFFSHORE PERSISTS. FARTHER S WNDS ARE MUCH LIGHTER AND CLOSER TO
10-15 KT. WL MAINTAIN HEADLINES FOR SMALL CRAFT TO EXERCISE
CAUTION FOR THE WTRS N OF EDISTO BEACH BUT ALSO BUMP WNDS UP
THROUGH THE OVRNGT FOR ALL MARINE ZONES FROM OUR PREVIOUS FCST.
E/NE WNDS WL CONTINUE TO SUN WITH SEAS SLOWLY BUILDING. SEAS ARE
XPCTD TO REACH 4-5 OVR THE GA OFFSHORE WTRS BY SUN AFTN SO A
HEADLINE FOR SMALL CRAFT SHOULD EXERCISE CAUTION MAY BE NEEDED.
ATTM IT DOES NOT APPEAR AS THOUGHT SCA THRESHOLDS WL BE MET.

WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE WATERS SUN NIGHT
AS HIGH PRESSURE BUILDS INTO THE REGION. MAY HAVE SCEC CONDITIONS
ACROSS THE OUTER GA WATERS SUNDAY EVENING...WITH SEAS THEN SUBSIDING
BELOW SCEC CRITERIA OVERNIGHT. HIGH PRESSURE WILL SETTLE OVER THE
WATERS MON...THEN PUSH EASTWARD AND FURTHER INTO THE ATLANTIC MON
NIGHT THROUGH TUE NIGHT. TRANQUIL CONDITIONS ARE EXPECTED OVER THE
WATERS MON THROUGH TUE NIGHT...WITH WINDS AND SEAS REMAINING BELOW
HEADLINE THRESHOLDS.

&&

.FIRE WEATHER...
WE CONTINUE TO SUPPORT ONGOING WILDFIRE ACTIVITIES ON WASSAW
ISLAND...FLORHAMMOCK ISLAND AND BULLS ISLAND. NO FIRE WEATHER
PARAMETERS ARE XPCTD TO DROP BELOW CRITICAL THRESHOLDS ALTHOUGH
GUSTY WNDS AT BULLS ISLAND WILL PERSIST INTO THIS EVNG.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

77/JRJ/DPB
Hazardous weather outlook, Jul 21, 10:50 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT SAT JUL 21 2007

AMZ354-374-GAZ114>119-137>141-221030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
1050 AM EDT SAT JUL 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG/SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING ACROSS PARTS OF SOUTHEAST GEORGIA.
A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>051-221030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
1050 AM EDT SAT JUL 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 11:04 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 AM EDT SAT JUL 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             6 WSW CROSS             33.29N 80.24W
07/20/2007  E1.00 INCH       BERKELEY           SC   PUBLIC

            QUARTER SIZE HAIL REPORTED. HAIL FELL FOR AROUND 10
            MINUTES AND COVERED GROUND. TIME ESTIMATED BASED ON
            RADAR.

&&

JRJ
Special weather statement, Jul 21, 2:08 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SAT JUL 21 2007

GAZ088-100-211900-
BULLOCH-SCREVEN-
208 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY
THROUGH 300 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR SYLVANIA...MOVING
SOUTH AT 10 MPH.

AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HUNTERS...NEWINGTON
AND SYLVANIA WILL BE IMPACTED THROUGH 300 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 2:44 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT SAT JUL 21 2007

GAZ088-100-101-211930-
BULLOCH-EFFINGHAM-SCREVEN-
244 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY
AND SCREVEN COUNTY THROUGH 330 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CAPTOLO...OR
ABOUT 10 MILES SOUTH OF SYLVANIA...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE...
LEEFIELD...NEWINGTON...OLIVER AND SHAWNEE WILL BE IMPACTED THROUGH
330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 21, 2:47 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SAT JUL 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     2 S SYLVANIA            32.72N 81.64W
07/21/2007                   SCREVEN            GA   LAW ENFORCEMENT

            TREES DOWN ON ANNETT SCHOOL ROAD.

0225 PM     TSTM WND DMG     4 SW SYLVANIA           32.71N 81.69W
07/21/2007                   SCREVEN            GA   LAW ENFORCEMENT

            TREES DOWN ON JENK HILL ROAD.

&&
Special weather statement, Jul 21, 4:09 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 21 2007

GAZ137-140-212100-
INLAND MCINTOSH-LONG-
409 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY
THROUGH 500 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11
MILES SOUTHEAST OF LUDOWICI...MOVING SOUTH AT 10 MPH.

AREAS IN AND AROUND COX...LUDOWICI AND TOWNSEND WILL BE IMPACTED
THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:23 PM EDTSpecial Marine WarningCHS97 min
Jul 20, 8:32 PM EDTSpecial Marine WarningCHS88 min
Jul 20, 9:56 PM EDTSpecial Marine WarningCHS95 min
Jul 21, 8:57 AM EDTSpecial Marine WarningCHS93 min
Jul 21, 5:25 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty65 min
Jul 21, 6:02 PM EDTSevere Thunderstorm WarningCHSLong58 min
Jul 21, 7:01 PM EDTSevere Thunderstorm WarningCHSLong16 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.